Flash Flood, Goshen
- When
- August 3, 7:40 PM MST to 9:00 PM MST
- Where
- Goshen County, 17 mi SW of Lingle
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.967, -104.583
Water estimated to be 100 yards wide flowing across a county road.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 3, 12:45 PM MST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED AUG 3 2005 .SHORT TERM...COLD FRONT PROGRESSES SWRD ACROSS THE ZONES THIS EVENING. WITH ABUNDANT LOW/MID LEVEL MOISTURE...OROGRAPHIC LIFT...FRONTAL LIFTING AND UPSLOPE EAST OF THE LARAMIE RANGE...SCT TO NUMEROUS TSTMS EXPECTED TONIGHT. WITH PRECIPITABLE WATER VALUES NEAR 150 PCT OF NRML AND RELATIVELY WEAK STEERING WINDS...WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES TONIGHT. GREATEST TSTM CHANCES AND HIGHEST QPF WILL BE ACROSS FAR SE WY AND SRN PTNS OF THE WRN NEB PNHDL. SEVERE TSTM THREAT THRU THIS EVNG WILL BE MINIMIZED BY LIMITED CAPE...BACKING WIND PROFILES...AND NEGATIVE THETA-E ADVECTION. COOLER MORE STABLE WEATHER EXPECTED ON THU WITH LIMITED LIFT. RUBIN .LONG TERM...THU NGT AND BEYOND...SOME LINGERING LIGHT SHOWERS FAR SE WY ON THU EVNG...THEN IT LOOKS TO BE ON THE DRY SIDE AS UPPER HIGH DVLPS OVER NV...LEAVING THE REGION IN A DRIER NW FLOW ALOFT. STILL LOOKS LIKE POPS ON FRI AFTN/EVNG WILL BE MINIMAL AS NOT THAT UNSTBL AND LIKELY WILL STILL BE A LITTLE TOO COOL IN THE LOWER LAYERS...SO HAVE DECRSD THEM SOMEWHAT. DRY AND WARMER SAT INTO MON AS UPPER RIDGE EXPANDS EWD INTO THE REGION. 12Z GFS MORE LIKE 00Z GFS AND 06Z DGEX WITH NW U.S. UPPER TROF...SHEARING IT OUT ENE ACRS MT TUE INTO WED. STILL SOME QUESTION ON HOW FAR S THE CDFNT PLUNGES WITH THIS SYSTEM...MED RANGE FOLKS BACK IN D.C. KEPT IT FRTHR N THAN ABOVE MENTIONED MODELS. HAVE DROPPED TEMPS A BIT FOR WED...BUT STILL LOTS OF UNCERTAINITY IN THE MODELS THAT FAR OUT. PRVS FCST CARRIED SOME POPS STARTING LATE DAY MON...CONTG INTO WED. THIS LOOKS OK FOR NOW BASED ON LATEST DGEX/GFS AS THAT WOULD BE ABOUT THE TIME THAT SOME MONSOONAL MSTR WOULD BE ABLE TO SNAKE ITS WAY BACK INTO THE AREA...WITH WED PERHAPS THE BEST CHCS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT WED AUG 3 2005 NEZ001>003-019>021-054-055-WYZ059>070-041645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1032 AM MDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND ACROSS THE ENTIRE WESTERN NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT AS A COLD FRONT SWEEPS SOUTHWARD ACROSS THE AREA DURING THE EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE-QUARTERS OF AN INCH IN DIAMETER. HOWEVER...THE GREATEST THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE...AND ALONG AND BEHIND THE PASSING COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GENERALLY DRY AND COOLER THURSDAY AND FRIDAY. DRY WITH WARMING TEMPERATURES SATURDAY AND SUNDAY. THUNDERSTORMS WILL RETURN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PRIMARILY EAST OF THE LARAMIE RANGE. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE BROADWATER 41.70N 102.71W
08/03/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 8 S GLENROCK 42.74N 105.86W
08/03/2005 0.75 INCH CONVERSE WY PUBLIC
ONE AND ONE HALF INCHES OF HAIL ON GROUND. EST 50 MPH
WINDS
&&
JHOUSEThe Cheyenne radar (KCYS), 92 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 flash flood. Local standard time, as filed.
Water estimated to be 100 yards wide flowing across a county road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465317.